Alert archive / Texas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 4, NWS Brownsville, TX

February 6, 2013Brooks County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at Feb 6, 2013, 2:06 PM CST for Brooks County, Texas. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 6, 2013, 2:06 PM CST (20:06 UTC)
Expired
Feb 6, 2013, 2:30 PM CST
In force
24 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon

County Brooks County, TX

The radar

The Corpus Christi radar (KCRP), 86 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 6, 2:25 PM CSTHAIL 0.882 Ese Falfurrias, TXNICKEL SIZED HAIL REPORTED BY BROOKS COUNTY SHERIFFS DEPUTIES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.1 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2013-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 990 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2013-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
990 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
467 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
249 m²/s²
Significant tornado parameter
0.6
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

822 
WUUS54 KBRO 062006
SVRBRO
TXC047-062030-
/O.NEW.KBRO.SV.W.0004.130206T2006Z-130206T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
206 PM CST WED FEB 6 2013

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BROOKS COUNTY IN DEEP SOUTH TEXAS.

* UNTIL 230 PM CST

* AT 206 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
  DAMAGING 60 MPH WINDS...OVER FALFURRIAS...MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FALFURRIAS.
  AIRPORT ROAD ADDITION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND GUSTS TO 60 MPH OR MORE WILL CAUSE SOME STRUCTURAL DAMAGE...
MAINLY TO TREES AND POWER LINES. POORLY ANCHORED ROOFS...MOBILE
HOMES...AND SHEDS ARE ALSO AT RISK.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&

LAT...LON 2726 9799 2713 9800 2717 9827 2727 9829
TIME...MOT...LOC 2006Z 271DEG 29KT 2721 9817

$$

JGG/DAB
2 follow-up statements
979 
WWUS54 KBRO 062016
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
216 PM CST WED FEB 6 2013

TXC047-062030-
/O.CON.KBRO.SV.W.0004.000000T0000Z-130206T2030Z/
BROOKS-
216 PM CST WED FEB 6 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CST
FOR NORTHEASTERN BROOKS COUNTY...

AT 215 PM CST NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT A SEVERE THUNDERSTORM JUST SOUTH OF FALFURRIAS...OR NEAR THE 
BROOKS COUNTY AIRPORT...MOVING EAST SOUTHEAST AT 25 MPH. THIS STORM 
IS CAPABLE OF DAMAGING WIND TO 60 MPH AND HAIL TO THE SIZE OF 
QUARTERS.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CANTU ADDITION.
  AIRPORT ROAD ADDITION.
  FLOWELLA.
  HIGHWAY 281 JUST SOUTH OF FALFURRIAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&


LAT...LON 2723 9821 2723 9801 2713 9800 2716 9820
TIME...MOT...LOC 2015Z 276DEG 23KT 2719 9812

$$

JGG
300 
WWUS54 KBRO 062028
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
228 PM CST WED FEB 6 2013

TXC047-062038-
/O.EXP.KBRO.SV.W.0004.000000T0000Z-130206T2030Z/
BROOKS-
228 PM CST WED FEB 6 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BROOKS COUNTY
WILL EXPIRE AT 230 PM CST...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED TO BELOW SEVERE 
LIMITS...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.


LAT...LON 2723 9821 2723 9801 2713 9800 2716 9820
TIME...MOT...LOC 2028Z 276DEG 23KT 2718 9803

$$

JGG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 6, 11:38 AM CST, 2 hours 28 minutes earlier.

Area forecast discussion, Feb 6, 11:38 AM CST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1138 AM CST WED FEB 6 2013

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...SOUTHEAST FLOW WILL CONTINUE THROUGH THE DAY WITH
CLOUD COVER GRADUALLY REDUCING INTO THE AFTERNOON ACROSS THE
WEST. MOST OF THE PRECIPITATION EXPECTED HAS DIMINISH AS MOST
OF THE FAVORABLE AREA FOR ANY ACTIVITY IS FURTHER NORTH. THE
SOUTHEAST WINDS WILL DIMINISH EARLY IN THE EVENING WITH CALM
WINDS THROUGH THE NIGHT. MODEL GUIDANCES SUGGESTS A REPEAT FOR
FOG TO DEVELOP FOR THE RGV. THE VERY SHALLOW LAYER OF MOISTURE
OVER THE LOWER LEVELS AND WITH HUMIDITY LEFT BEHIND FROM THESE
SMALL SHOWERS ACROSS THE WEST WILL AID FOR WIDESPREAD PATCHY
FOG ACROSS MOST OF THE CWA.

&&

.PREV DISCUSSION... /ISSUED 1057 AM CST WED FEB 6 2013/

DISCUSSION...THE OPPORTUNITY FOR ANY CONVECTION OVER THE NORTHERN
COUNTIES HAS GONE DOWN COMPLETELY WITH MOST OF THE ACTIVITY ALREADY
INTO NORTHEAST TEXAS. SOUTHEAST WINDS ARE PICKING UP QUICKLY AND
CLOUD COVER IS STARTING TO CLEAR OVER THE WEST. THE LACK OF CLOUDS
WILL GRADUALLY CLEAR THE WEST AND THE CENTRAL PORTION OF THE CWA.
IN ADDITION...SOUTHERLY FLOW IN PLACE WILL AID FOR EVEN WARMER
HIGH TEMPERATURES THIS AFTERNOON. MADE CHANGES TO TEMPERATURES AND
REDUCE POPS AS MUCH OF THE SHOWER ACTIVITY IS SLOWLY DIMINISHING.

PREV DISCUSSION... /ISSUED 820 AM CST WED FEB 6 2013/

DISCUSSION...UPPER LEVEL TROUGH CONTINUES TO MOVE EAST THIS MORNING
WITH THE DEEPER MOISTURE SHIFTING MORE INTO NORTHEAST TEXAS. THE 12Z
KBRO SOUNDING THIS MORNING ALREADY SHOWS A VERY STRONG CAP FOR THE
LOWER VALLEY WHICH WILL LIMIT THE CONVECTION FOR THE DAY ESPECIALLY
FROM STARR TO CAMERON COUNTY. EXPECT SCATTERED SHOWER ACTIVITY TO
CONTINUE ACROSS THE CWA THROUGH THE MORNING HOURS. CAN NOT RULE
OUT A FEW THUNDERSTORMS TO DEVELOP FROM ZAPATA TO HEBBRONVILLE
WHERE THE CAP IS NOT A STRONG AND THERE IS SOME LEFT OVER ENERGY
TO ENHANCE THESE SHOWERS. NO OTHER CHANGES WHERE MADE TO THE REST
OF THE FORECAST.

PREV DISCUSSION... /ISSUED 531 AM CST WED FEB 6 2013/

DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

AVIATION...ABUNDANT LOW LEVEL MOISTURE THIS MORNING PRODUCING
WIDESPREAD IFR CIGS THIS MORNING. FOG IS VERY SPARSE BUT PATCHY
MVFR VSBYS ARE POSSIBLE THROUGH 14Z. CONVECTION IS FIRING JUST
NORTH OF THE BRO CWA AND THERE REMAINS A WINDOW OF OPPORTUNITY FOR
CONVECTION DEVELOPING ANYWHERE ACROSS DEEP SOUTH TEXAS THIS
MORNING. FLYING CONDITIONS IMPROVE THIS AFTERNOON AS LOW LEVEL
MOISTURE BRIEFLY MIXES OUT AND CONVECTION CHANCES WANE AS AN UPPER
DISTURBANCE PASSES TO THE EAST. SOUTHEAST WINDS INCREASE WITH
STRONGEST GUSTS OF 25 KNOTS POSSIBLE ALONG THE HIGHWAY 77
CORRIDOR. FOR TONIGHT EXPECT STRATUS AND FOG TO REFORM WITH A
GOOD CHANCE OF LIFR CONDITIONS AS WINDS LOWER AND RICH GULF
MOISTURE POOLS IN ADVANCE OF A WEAK COLD FRONT.

PREV DISCUSSION... /ISSUED 336 AM CST WED FEB 6 2013/

SHORT TERM /TODAY THROUGH THURSDAY/...FORECAST CHALLENGES ARE
THUNDERSTORM CHANCES TODAY AND FOG COVERAGE TONIGHT AND EARLY
THURSDAY.

SHORTWAVE TROUGH LOCATED OVER NORTHWEST TEXAS HAS A FEW IMPULSES
TRAVERSING CENTRAL AND SOUTHERN TEXAS TODAY. ONE THAT MOVED THROUGH
JUST BEFORE MIDNIGHT TUESDAY NIGHT PRODUCED ONE SEVERE THUNDERSTORM
OVER ZAPATA COUNTY. ATMOSPHERE REMAINS MARGINALLY UNSTABLE WITH RICH
LOW LEVEL MOISTURE REMAINING IN PLACE. FORECAST SOUNDINGS SHOW THE
MOST UNSTABLE ATMOSPHERE THIS MORNING WITH SUFFICIENT COOLING TAKING
PLACE BETWEEN 650 AND 500MB. UPPER JET SHOWS A FEW 70KT JET MAXES
MOVING ACROSS THE REGION WHICH SHOULD INITIATED LIFT. TIMING OF
INSTABILITY MIGHT BE AN ISSUE BUT SUFFICIENT ELEVATED CAPE SHOULD
ALLOW FOR THE BEST CHANCE OF CONVECTION THIS MORNING. IF
THUNDERSTORMS DO DEVELOP ONE OR TWO COULD BECOME STRONG ENOUGH TO
SUPPORT HAIL. COVERAGE IS NOT ENOUGH TO WARRANT ADDING TO FORECAST
BUT HWO WILL EMPHASIZE THE POTENTIAL. WINDS AOB 850MB BEGIN TO VEER
SOUTHWEST AFTER 18Z AND ATMOSPHERE BEGINS TO WARM UP WITH A
STRENGTHENING CAP INDICATED BY FORECAST SOUNDINGS. MODEL GUIDANCE
KEEPS BEST RAIN CHANCES ACROSS THE NORTHERN COUNTIES WITH LESSOR
CHANCES AS YOU TRAVEL SOUTHEAST. BETTER DYNAMICS AND THE CLOSER
PROXIMITY TO THE COOL POCKET ASSOCIATED WITH THE SHORTWAVE CONFIRM
THIS. TAPERED OFF THE RAIN CHANCES THROUGH THE EARLY AFTERNOON WITH
MUCH OF THE RAIN EAST OF THE COAST BY 3 PM WITH THE SHORTWAVE
QUICKLY MOVING EAST. THE RGV SHOULD SEE TEMPERATURES TO WARM UP THIS
AFTERNOON. SPLIT GUIDANCE VALUES WITH 80S OCCURRING MOST LOCATIONS
EAST OF THE COASTAL STRIP. SOUTH WINDS INCREASE THIS AFTERNOON AS
SURFACE LOW PRESSURE DEEPENS OVER NORTH TEXAS. BREEZY CONDITIONS TO
DEVELOP ALONG ALONG THE HIGHWAY 77 CORRIDOR AS THE PRESSURE GRADIENT
STRENGTHENS.

FOR TONIGHT FRONTOGENESIS TAKES PLACE OVER NORTH CENTRAL TEXAS AS
ANOTHER DISTURBANCE MOVES THROUGH THE 4 CORNERS. THE FRONT MOVES
STEADILY SOUTH WEAKENING THE PRESSURE GRADIENT WITH LOW LEVEL
MOISTURE POOLING OVER THE CWA. CONDITIONS ARE BECOMING MORE
EFFICIENT FOR A POSSIBLE DENSE FOG EVENT LATE TONIGHT INTO EARLY
MORNING THURSDAY. LIGHT SURFACE WINDS COMBINING WITH THE RICK
SHALLOW MOISTURE AND A STABLE DRY BOUNDARY LAYER. MODELS GUIDANCE
ALSO SUGGESTING AREAS OF DENSE FOG FORMING. NO ADVISORY ISSUED AT
THIS TIME BUT ONE MAY BE NEEDED AS THURSDAY MORNING COMMUTE
COMMENCES.

THURSDAY...AFTER THE FOG LIFTS A MORE TRANQUIL DAY IS IN STORE WITH
A WEAK COLD FRONT MOVING SLOWLY THROUGH THE REGION. LITTLE TO NO
COLD AIR IS ASSOCIATED WITH THE FRONT JUST A SHIFTING OF THE WINDS
TO THE NORTHEAST. TEMPERATURES TO WARM UNDER A PARTLY CLOUDY SKIES
BY THE AFTERNOON AS DRIER MID LAYER AIR MIXES THROUGH THE SURFACE
MOISTURE. RAIN CHANCES ARE VERY LOW AND CONFIDENCE REMAINS LOW IF
ANY RAIN OCCURS BUT A SPRINKLE RIGHT ALONG THE FRONT ZONE IS
POSSIBLE.

LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...THE WEATHER
PATTERN WILL BE FAIRLY UNSETTLED THIS PERIOD AS A MID LEVEL TROUGH
ESTABLISHES OVER THE WESTERN CONUS. A COLD FRONT WILL HAVE JUST
PASSED THROUGH THE AREA AT THE START OF THE PERIOD WITH ANOTHER
FRONT RIGHT ON ITS HEELS. THE FIRST FRONT SCOURS OUT THE MOISTURE
SO THE NEXT FRONT ON FRIDAY WILL BE A DRY FRONT. SFC HIGH PRESSURE
BUILDS IN AFTER THE FRONT AND SHIFTS EASTWARD WHICH WILL GIVE US
ONSHORE FLOW BY FRIDAY NIGHT. UPPER JET MOVES INTO THE AREA THIS
WEEKEND AND MAY PROVIDE ENOUGH LIFT FOR ISOLATED SHOWERS AND HAVE
MAINTAINED SLIGHT CHANCE POPS FOR THE AREA. DIFFERENCES ARISE IN
THE MODELS FOR NEXT COLD FRONT PASSAGE AT THE START OF THE WORK
WEEK. BOTH THE GFS AND ECMWF SLOW THE FRONT DOWN AS LEAD SHORTWAVE
ENERGY PULLS AWAY INTO THE NORTHERN PLAINS AND AWAIT ANOTHER SHOT
OF ENERGY FROM ACROSS NORTHERN MEXICO. GFS VIRTUALLY STALLS THE
FRONT IN OUR AREA WHEREAS THE ECMWF STALLS IT NORTH OF THE AREA.
THIS HAS RAMIFICATIONS ON TEMPERATURES AND PRECIPITATION. WILL
KEEP SLIGHT CHANCE POPS GOING FOR MONDAY/TUESDAY AS WELL.

LITTLE CHANGE IN TEMPERATURES DESPITE THE FRONTAL PASSAGE ON FRIDAY
WITH HIGHS IN THE UPPER 70S TO THE LOWER 80S ACROSS DEEP SOUTH TEXAS
FRIDAY THROUGH SUNDAY. WITH INCREASE IN CLOUD COVER AND PRECIPITATION
CHANCES MONDAY AND TUESDAY...HIGHS WILL BE AROUND 10 DEGREES COOLER.

MARINE /TODAY THROUGH THURSDAY/...WEAK PRESSURE GRADIENT THIS
MORNING STRENGTHENS SLIGHTLY THIS AFTERNOON. LOW PRESSURE DEVELOPS
OVER NORTH TEXAS LATER TODAY WITH SOUTHERLY FLOW STRENGTHENING
NEAR THE COAST. WINDS LOOK TO BE THE STRONGEST OVER THE LAGUNA
MADRE BETWEEN PORT MANSFIELD AND PORT ISABEL. WINDS AND SEAS
TEMPORARILY INCREASE OFFSHORE THIS AFTERNOON BEFORE LOWER TONIGHT
AS A WEAK COLD FRONT MOVES INTO SOUTH CENTRAL TEXAS. THIS FRONT
MOVES WEAKLY TROUGH THE COASTAL WATERS THURSDAY AFTERNOON WITH
WINDS TURNING NORTHEAST. LITTLE CHANGE IN SEA STATE WITH A LOW
SOUTHERLY SWELL MIXING WITH A WEAK NORTHEAST WIND WAVE.

THURSDAY NIGHT THROUGH SUNDAY...
WINDS WILL MAINLY BE LIGHT AND FROM THE NORTHEAST TO START THE
PERIOD BUT WILL PICK UP FRIDAY FROM THE NORTH AS A COLD FRONT MOVES
ACROSS THE COASTAL WATERS. EXERCISE CAUTION CONDITIONS MAY OCCUR FOR
A SHORT PERIOD OF TIME FRIDAY AFTERNOON. WINDS DECREASE AS HIGH
PRESSURE BUILDS IN FROM THE NORTH AND SWITCHED THE WINDS TO THE
SOUTHEAST BY LATE FRIDAY NIGHT. AS LOW PRESSURE DEVELOPS ACROSS THE
PLAINS...MARINE CONDITIONS DETERIORATE SATURDAY NIGHT INTO SUNDAY.
SMALL CRAFT ADVISORIES WILL BE POSSIBLE DURING THIS TIME FRAME.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

67/68
Hazardous weather outlook, Feb 6, 4:26 AM CST, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
426 AM CST WED FEB 6 2013

TXZ248>257-071100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
426 AM CST WED FEB 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

A FEW STRONG THUNDERSTORMS COULD PRODUCE MARGINAL HAIL LATER THIS
MORNING INTO THE EARLY AFTERNOON HOURS. THE NORTHERN BRUSH
COUNTIES HAVE THE BEST CHANCES FOR SEEING THUNDERSTORMS. AREAS OF
DENSE FOG ARE POSSIBLE AFTER MIDNIGHT. SOME AREAS COULD SEE
VISIBILITIES LOWER BELOW ONE HALF MILE AT TIMES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

AREAS OF DENSE FOG ARE POSSIBLE EARLY THURSDAY AND FRIDAY MORNING.
VISIBILITIES OF BELOW ONE HALF MILE AT TIMES ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-071100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
426 AM CST WED FEB 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

A FEW STRONGER THUNDERSTORMS ARE POSSIBLE LATER TODAY. PATCHY
DENSE MARINE FOG MAY FORM OVER THE LAGUNA MADRE LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PATCHY DENSE MARINE FOG IS POSSIBLE ACROSS THE LAGUNA MADRE
THURSDAY AND FRIDAY MORNING.

SMALL CRAFT ADVISORIES MAY BE NECESSARY SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Feb 6, 1:04 PM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
104 PM CST WED FEB 6 2013

TXZ249-061930-
JIM HOGG-
104 PM CST WED FEB 6 2013

...STRONG THUNDERSTORM IMPACTING NORTHEASTERN JIM HOGG COUNTY...

AT 104 PM...RADAR INDICATED A STRONG THUNDERSTORM...ABOUT 3 MILES
SOUTHEAST OF HEBBRONVILLE...MOVING NORTHEAST AT 35 MPH. HAIL UP TO
ONE HALF INCH IN DIAMETER AND GUSTY WINDS TO 40 MPH WILL BE POSSIBLE
WITH THIS STORM AS IT MOVES ACROSS HIGHWAY 285 EAST OF HEBBRONVILLE
THROUGH 130 PM.

JGG
Special weather statement, Feb 6, 1:27 PM CST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
127 PM CST WED FEB 6 2013

TXZ250-062000-
BROOKS-
127 PM CST WED FEB 6 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROOKS COUNTY...

AT 125 PM...RADAR INDICATED AS STRONG THUNDERSTORM ABOUT 24 MILES
WEST OF FALFURRIAS...MOVING EAST AT 30 MPH. THIS STORM WILL AFFECT
AREAS JUST SOUTH OF HIGHWAY 285...AND POSSIBLY FALFURRIAS THROUGH
200 PM. HAIL UP TO ONE HALF INCH IN DIAMETER...AND GUSTY WINDS TO 50
MPH WILL BE POSSIBLE WITH THIS STORM.

SEVERE WEATHER MAY DEVELOP WITH THIS STORM...MONITOR FOR LATER
STATEMENTS AND POSSIBLE WARNINGS.

JGG
Special weather statement, Feb 6, 1:58 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
158 PM CST WED FEB 6 2013

TXZ250-251-062045-
BROOKS-KENEDY-
158 PM CST WED FEB 6 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROOKS AND NORTHWESTERN
KENEDY COUNTY...

AT 156 PM...RADAR INDICATED A STRONG THUNDERSTORM...ABOUT 4 MILES
WEST OF FALFURRIAS...MOVING SOUTHEAST AT 35 MPH. GUSTY WINDS TO 50
MPH...HAIL UP TO ONE HALF INCH IN DIAMETER...AND FREQUENT CLOUD TO
GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM AS IT MOVES THROUGH
AND JUST SOUTH OF FALFURRIAS...INCLUDING HIGHWAY 281 THROUGH 245 PM.

SEVERE WEATHER MAY DEVELOP WITH THIS STORM...MONITOR FOR LATER
STATEMENTS AND POSSIBLE WARNINGS.

JGG

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 10:01 PM CSTSevere Thunderstorm WarningBROZapata44 min
Feb 5, 10:38 PM CSTSevere Thunderstorm WarningBROJim Hogg, Zapata37 min

Nearby

Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.